Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 14, NWS Reno, NV

March 24, 20065 counties in California; 7 counties in Nevada

NWS Reno, NV issued this wind advisory at Mar 24, 2006, 11:03 AM PST for 5 counties in California; 7 counties in Nevada. It took effect at Mar 25, 2006, 4:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2006, 11:03 AM PST (19:03 UTC)
In effect from
Mar 25, 2006, 4:00 AM PST
Expired
Mar 25, 2006, 8:00 PM PST
In force
16 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 10 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 241903
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1103 AM PST FRI MAR 24 2006

...WINTER STORM WILL BRING STRONG WINDS AND HIGH ELEVATION SNOW
TO THE SIERRA AND WESTERN NEVADA...

.A STORM OVER THE EASTERN PACIFIC WILL MOVE INTO THE CALIFORNIA
COAST TONIGHT THEN ACROSS THE SIERRA AND WESTERN NEVADA SATURDAY.
STRONG WINDS WILL INCREASE OVERNIGHT TONIGHT AND CONTINUE THROUGH
SATURDAY EVENING. PERIODS OF HEAVY SNOW WILL ALSO DEVELOP IN THE
HIGH SIERRA ON SATURDAY WHICH WILL COMBINE WITH STRONG WINDS TO
PRODUCE AREAS OF BLOWING SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA BETWEEN LATE TONIGHT AND
SATURDAY EVENING...PREPARE FOR HAZARDOUS DRIVING CONDITIONS...
ESPECIALLY IN THE HIGH SIERRA AND OVER MOUNTAIN PASSES. TRAVEL
SHOULD BE COMPLETED THIS EVENING IF POSSIBLE. STAY TUNED TO YOUR
FAVORITE MEDIA OUTLET FOR ADDITIONAL STATEMENTS FROM THE NATIONAL
WEATHER SERVICE.

CAZ070-071-073-NVZ003-005-250630-
/O.NEW.KREV.WI.Y.0014.060325T1200Z-060326T0200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS...
VERDI...GARDNERVILLE...EMPIRE...GERLACH
1103 AM PST FRI MAR 24 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH BY SATURDAY MORNING. LOCAL GUSTS MAY BE AS HIGH AS 60
MPH IN THE HIGHER ELEVATIONS AND IN WIND PRONE AREAS ALONG HIGHWAY
395. SNOW WILL ALSO DEVELOP IN THE HIGHER ELEVATIONS OF THE SIERRA
SATURDAY MORNING AND BECOME HEAVY AT TIMES THROUGH THE AFTERNOON.
WINDS WILL COMBINE WITH SNOW TO PRODUCE AREAS OF BLOWING SNOW IN
THE HIGHER ELEVATIONS AND OVER MOUNTAIN PASSES MAKING TRAVEL
CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-004-250630-
/O.NEW.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
1103 AM PST FRI MAR 24 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 12 NOON PST TO 8 PM PST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 55
MPH SATURDAY AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA.
LOCAL GUSTS MAY BE AS HIGH AS 60 MPH IN WIND PRONE AREAS. BLOWING
DUST WILL REDUCE VISIBILITY IN LOCAL SPOTS ESPECIALLY ALONG
HIGHWAY 50 FROM DAYTON TO SILVER SPRINGS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BENINATO
5 follow-up statements
000 
WWUS75 KREV 250600
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1000 PM PST FRI MAR 24 2006

...WINTER STORM WILL BRING STRONG WINDS TO THE SIERRA AND
WESTERN NEVADA...

.A STORM OVER THE EASTERN PACIFIC WILL MOVE INTO THE CALIFORNIA
COAST TONIGHT THEN ACROSS THE SIERRA AND WESTERN NEVADA SATURDAY.
WINDS WILL CONTINUE TO INCREASE TONIGHT AND PERSIST THROUGH SATURDAY
EVENING AS A COLD FRONT PASSES OVER THE SIERRA. PERIODS OF HEAVY
SNOW WILL ALSO DEVELOP IN THE HIGH SIERRA ON SATURDAY WHICH WILL
COMBINE WITH STRONG WINDS TO PRODUCE AREAS OF BLOWING SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA TONIGHT AND SATURDAY...PREPARE
FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY OVER MOUNTAIN
PASSES ABOVE 7000 FEET AND ALONG NORTH-SOUTH ROUTES. 

CAZ070-071-073-NVZ003-005-251400-
/O.CON.KREV.WI.Y.0014.060325T1200Z-060326T0200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS...
VERDI...GARDNERVILLE...EMPIRE...GERLACH
1000 PM PST FRI MAR 24 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY.

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH BY EARLY SATURDAY MORNING. LOCAL GUSTS MAY BE AS
HIGH AS 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. GUSTS OVER
RIDGES MAY REACH 100 MPH...ESPECIALLY IN MONO COUNTY.

SNOW WILL ALSO MOVE INTO HIGHER ELEVATIONS OF THE SIERRA SATURDAY
MORNING AND BECOME HEAVY AT TIMES THROUGH THE AFTERNOON. WINDS
WILL COMBINE WITH SNOW TO PRODUCE AREAS OF BLOWING SNOW IN THE
HIGHER ELEVATIONS AND OVER MOUNTAIN PASSES MAKING TRAVEL
CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY
EVENING.

$$

NVZ001-004-251400-
/O.CON.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
1000 PM PST FRI MAR 24 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM PST
SATURDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO
55 MPH SATURDAY AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE
AREA. LOCAL GUSTS MAY REACH 60 MPH IN WIND PRONE AREAS. BLOWING
DUST WILL REDUCE VISIBILITY BELOW ONE MILE ALONG HIGHWAY 50 FROM
DAYTON TO FALLON...AND ALONG HIGHWAY 95 FROM HAWTHORNE TO
LOVELOCK. WINDS WILL DECREASE ON SATURDAY EVENING AS THE COLD
FRONT MOVES INTO EASTERN NEVADA.

$$

BRONG
000 
WWUS75 KREV 251236
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
436 AM PST SAT MAR 25 2006

...WINTER STORM WILL BRING STRONG WINDS TO THE SIERRA AND WESTERN
NEVADA...

.A PACIFIC STORM WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA
TODAY. STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AS A
COLD FRONT PASSES OVER THE SIERRA. PERIODS OF HEAVY SNOW WILL ALSO
DEVELOP IN THE HIGH SIERRA TODAY...WHICH WILL COMBINE WITH THE STRONG
WINDS TO PRODUCE AREAS OF BLOWING SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA OR WESTERN NEVADA TODAY... PREPARE
FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES
ABOVE 7000 FEET AND ALONG NORTH-SOUTH ROUTES.

CAZ070-071-073-NVZ003-005-252000-
/O.CON.KREV.WI.Y.0014.000000T0000Z-060326T0200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS...
VERDI...GARDNERVILLE...EMPIRE...GERLACH
436 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
UP TO 50 MPH THIS MORNING. LOCAL GUSTS MAY BE AS HIGH AS 60 MPH
IN WIND PRONE AREAS ALONG HIGHWAY 395. GUSTS OVER RIDGES MAY REACH
100 MPH...ESPECIALLY IN MONO COUNTY.

SNOW WILL ALSO MOVE INTO HIGHER ELEVATIONS OF THE SIERRA THIS
MORNING AND WILL BECOME HEAVY AT TIMES THROUGH THIS AFTERNOON.
WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW
IN THE HIGHER ELEVATIONS...AND OVER MOUNTAIN PASSES...MAKING TRAVEL
CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE THIS
EVENING.

$$

NVZ001-004-252000-
/O.CON.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
436 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PST
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO
55 MPH THIS AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA.
LOCAL GUSTS MAY REACH 60 MPH IN WIND PRONE AREAS. BLOWING DUST
WILL REDUCE VISIBILITY BELOW ONE MILE ALONG HIGHWAY 50 FROM DAYTON
TO FALLON...AND ALONG HIGHWAY 95 FROM HAWTHORNE TO LOVELOCK. WIND
SPEEDS WILL DECREASE THIS EVENING AS THE COLD FRONT MOVES INTO
EASTERN NEVADA.

$$
000 
WWUS75 KREV 251939
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1139 AM PST SAT MAR 25 2006

...WINTER STORM WILL BRING STRONG WINDS TO THE SIERRA AND WESTERN
NEVADA...

.A PACIFIC STORM WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA
TODAY. STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AS A
COLD FRONT PASSES OVER THE SIERRA. PERIODS OF HEAVY SNOW IN THE
HIGH SIERRA WILL COMBINE WITH THE STRONG WINDS TO PRODUCE AREAS
OF BLOWING SNOW.

IF YOU PLAN TO TRAVEL IN THE SIERRA OR WESTERN NEVADA TODAY...
PREPARE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY OVER
MOUNTAIN PASSES ABOVE 7000 FEET AND ALONG NORTH-SOUTH ROUTES.

CAZ070-071-073-NVZ003-005-260200-
/O.CON.KREV.WI.Y.0014.000000T0000Z-060326T0200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS...
VERDI...GARDNERVILLE...EMPIRE...GERLACH
1139 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE THROUGH THIS AFTERNOON. LOCAL GUSTS MAY BE AS HIGH
AS 60 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. GUSTS OVER RIDGES
MAY REACH 100 MPH...ESPECIALLY IN MONO COUNTY.

IN ADDITION...SNOW WILL BE HEAVY AT TIMES OVER THE HIGHER
ELEVATIONS OF THE SIERRA THROUGH THIS AFTERNOON. WINDS WILL
COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW IN THE
HIGHER ELEVATIONS...AND OVER MOUNTAIN PASSES...MAKING TRAVEL
CONDITIONS DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE THIS
EVENING.

$$

NVZ001-004-260400-
/O.CON.KREV.WI.Y.0014.060325T2000Z-060326T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
1139 AM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL 
CONTINUE THROUGH EARLY THIS EVENING. AS A COLD FRONT SWEEPS
THROUGH THE AREA. LOCAL GUSTS MAY EXCEED 60 MPH IN WIND PRONE
AREAS AND NEAR THUNDERSTORMS. BLOWING DUST WILL REDUCE VISIBILITY
BELOW ONE MILE AT TIMES ALONG HIGHWAY 50 FROM SILVER SPRINGS TO
FALLON...AND ALONG HIGHWAY 95 FROM HAWTHORNE TO LOVELOCK. WIND
SPEEDS WILL DECREASE THIS EVENING AS THE COLD FRONT MOVES INTO
EASTERN NEVADA.

$$

MJD
000 
WWUS75 KREV 260145
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
545 PM PST SAT MAR 25 2006

CAZ070-071-073-NVZ003-005-260245-
/O.EXP.KREV.WI.Y.0014.000000T0000Z-060326T0200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...SPARKS...
VERDI...GARDNERVILLE...EMPIRE...GERLACH
545 PM PST SAT MAR 25 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. 

LOCAL WIND GUSTS UP TO 40 MPH WILL CONTINUE AT TIMES THROUGH THIS
EVENING BUT THE THREAT OF WIDESPREAD STRONG WIND GUSTS HAS ENDED. 

$$

NVZ001-004-260400-
/O.CON.KREV.WI.Y.0014.000000T0000Z-060326T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
545 PM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
THROUGH 8 PM MAINLY EAST OF HIGHWAY 95...WITH WINDS EXPECTED TO
DIMINISH LATER IN THE EVENING.

$$

MJD
000 
WWUS75 KREV 260338
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
738 PM PST SAT MAR 25 2006

NVZ001-004-260445-
/O.EXP.KREV.WI.Y.0014.000000T0000Z-060326T0400Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
738 PM PST SAT MAR 25 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE THIS EVENING OVER
PERSHING...CHURCHILL AND MINERAL COUNTIES. WEST WINDS ARE
CURRENTLY BLOWING AT 10 TO 20 MPH WITH GUSTS TO 35 MPH AND WILL
DECREASE TO 10 MPH AND SHIFT TO THE NORTHWEST AFTER MIDNIGHT.

$$

BRONG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:30 AM PST, 7 hours 33 minutes earlier.

Area forecast discussion, Mar 24, 3:30 AM PST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PST FRI MAR 24 2006

.SHORT TERM...
UPPER RIDGE HAS MOVED OVER THE ROCKIES WHILE INITIAL WAVE ASSOCIATED
WITH THE DEEP GULF OF ALASKA LOW IS CURRENTLY MOVING INTO THE PACNW.
BAND OF PRECIPITATION ASSOCIATED WITH THIS WAVE CURRENTLY BANKING UP
ALONG THE NRN SIERRA WITH NUMEROUS SHOWERS BEHIND IT OVER NRN
CALIFORNIA. MOIST SWLY FLOW COMBINED WITH WEAK WAA TODAY WILL BRING
PERIODS OF LIGHT RAIN OR SNOW ALONG THE SIERRA FROM TAHOE NORTH WITH
SOME MAINLY VIRGA SHOWERS JUST EAST OF THE CREST. WINDS WILL BE AN
ISSUE TODAY AS GRADIENTS TIGHTEN OVER NRN CALIFORNIA. MOUNTAIN TOP
SENSORS ARE ALREADY GUSTING AROUND 70 MPH AND MOST VALLEY LOCATIONS
HAVE STAYED BREEZY OVERNIGHT. WINDS WILL INCREASE BY LATE THIS
MORNING WARMING THE LEESIDE VALLEYS TO TEMPERATURES RIGHT AROUND
YESTERDAYS READINGS.

THE MAIN UPPER TROUGH MOVES INTO CALIFORNIA AROUND MIDNIGHT TONIGHT
CAUSING MODERATE TO HEAVY PRECIP IN THE CENTRAL AND NRN SIERRA. SNOW
LEVELS START OUT NEAR 7000 FEET AND DROP BELOW 6000 FEET BY LATE
SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. LATEST MODEL RUNS
HAVE BEEN SLIGHTLY SLOWER WITH THE FRONT...GENERATE LESS QPF...AND
HAVE STRONGER WINDS AHEAD OF IT. IF THIS SCENARIO PLAYS OUT...WOULD
MOST LIKELY ONLY SEE ADVISORY LEVEL SNOWS IN THE SIERRA AND POSSIBLY
HIGH WIND CRITERIA IN THE LEESIDE VALLEYS SATURDAY MORNING. WITH
THIS UNCERTAINTY...WILL LET THE DAY SHIFT LOOK AT 12Z MODELS AND
DECIDE ON ADVISORY OR WARNING FOR THE SIERRA AND POSSIBLE HIGH WIND
WATCH FOR WRN NEVADA VALLEYS.

PRECIP ENDS RATHER QUICKLY SATURDAY EVENING AS RIDGING MOVES INTO
THE WEST COAST PUSHING THE DISTURBANCE EAST OF THE AREA. RIDGE
BUILDS SUNDAY WITH TEMPERATURES TRYING TO GET BACK TO NORMAL VALUES.
CLOUDS BEGIN TO INCREASE SUNDAY NIGHT AHEAD OF THE NEXT PACIFIC
SYSTEM. JORDAN
&&

.LONG TERM...MONDAY THROUGH THURSDAY...
UPPER TROUGH APPROACHES THE WEST COAST MONDAY WITH INCREASING CLOUDS
OVER THE AREA ALONG WITH GUSTY SOUTH WINDS. HIGHS MONDAY WILL REACH
UPPER 50S TO LOWER 60S OVER WESTERN NV VALLEYS ALTHOUGH CLOUDS AND
WIND WILL MAKE IT FEEL A BIT COOLER THAN THAT. PRECIPITATION SPREADS
ACROSS NORTHERN CA AND WESTERN EXTREME WESTERN NV MONDAY
NIGHT...THEN ACROSS THE ENTIRE CWA ON TUESDAY AS THE UPPER TROUGH
MOVES INLAND. THIS TROUGH SPLITS AS IT MOVES INLAND BUT SHOULD STILL
BE STRONG ENOUGH TO BRING A GOOD SHOT OF SNOW TO THE SIERRA AND SOME
RAIN OR SNOW SHOWERS TO THE WESTERN NV VALLEYS. THE GFS MOVES THE
TROUGH EAST OF THE AREA ON WEDNESDAY WITH A FLAT RIDGE IN PLACE ON
THURSDAY. MOST OF THE 00Z GFS ENSEMBLE CHARTS SHOW RIDGING OF
VARYING DEGREES ALONG THE WEST COAST THURSDAY...ALTHOUGH A MINORITY
HINT AT A WEAK TROUGH MOVING ACROSS THE CWA...AN IDEA SUPPORTED BY
THE ECMWF AND CANADIAN MODELS. WILL LEAVE PRECIP OUT OF FORECAST FOR
NOW AND SEE IF LATER RUNS CAN SHOW BETTER AGREEMENT. RC
&&

.AVIATION...
VFR. SCATTERED SHOWERS TO MOVE ACROSS NORTHERN CA TODAY AND EXTEND
NORTH INTO SOUTHERN OREGON. PRECIPITATION WILL INCREASE TONIGHT WITH
LOCAL MVFR CONDITIONS DEVELOPING AFT 06Z.
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FRI NGT THRU SAT MORNING NVZ002
CA...WINTER STORM WATCH FRI NGT THRU SAT MORNING CAZ072
&&
Hazardous weather outlook, Mar 24, 11:00 AM PST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
1100 AM PST FRI MAR 24 2006

CAZ070>073-NVZ001>005-251500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
1100 AM PST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

A WINTER STORM WARNING IS NOW IN EFFECT FROM 1 AM TONIGHT THROUGH 1
PM SATURDAY FOR THE GREATER LAKE TAHOE AREA. SEE THE LATEST WINTER
WEATHER STATEMENT FROM KREV/ WWUS45 KRNO WSWREV/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 1 PM SATURDAY FOR THE
GREATER LAKE TAHOE AREA. SEE THE LATEST WINTER WEATHER STATEMENT
FROM KREV/ WWUS45 KRNO WSWREV/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SMM

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:51 AM PSTWinter Storm WarningREVAlpine, El Dorado, Nevada, Placer26 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.